Actavis Levothyroxine - any one else had side effects like these?

I went to the chemist this week to get my next lot of Levo and they gave me Actavis instead of my usual Wockhardt Levo. They assured me it was exactly the same.

Since taking it about three days ago I have now become depressed again.(I was like that for a while on Wockhardt but then it improved). My dose is still the same. Also I am now jittery and when I wake up of a morning I find that my right wrist and hand is completely limp and dead and I have no strength in it at all for a few seconds. It is completely paralysed. It frightens me a bit to be honest. Also all day long (including now) I have very little strength in the two smallest fingers of my same right hand. I already can't lift up my left arm very much so I can do without these problems with my right hand.

Also my nose has become a bit swollen now and my husband said its quite noticeable.

Has anyone else had these symptoms using Actavis? I wonder whether I should ignore them or 'do' something about it? I've already paid for my prescription and it cost a lot to get it. (£27).

14 Replies

oldestnewest
  • Actavis is NOT the same formulation as Wockhardt. (Though it is supposed to have the same amount of levothyroxine at the same dosage.) Have a look here:

    thyroiduk.healthunlocked.co...

    I am perplexed why you had to pay? (Maybe I have not been paying sufficient attention to your posts? Sorry!) But most people on levothyroxine would have a Medex (medical exemption certificate).

    I am also perplexed because Acatavis make 50 and 100 microgram tablets. But Wockhardt only make 25 microgram tablets.

    Rod

  • Hi Rod,

    I have to pay privately because my blood tests came back normal the end of last year so my GP wouldn't refer me to an endo as she said there was no clinical need. I have to pay privately to see DrS and I have to pay for all my prescriptions. It would have cost me £94 if I bought Wockhardt ( I get three month supplies at a time) as you correctly say they are 25mcg ( that's all the chemist had last time) and this time I chose Actavis only because it cost me £27 instead of £94. I can't afford any of it to be honest but I know I need treatment. I just don't have any blood tests done at all because I can't afford them as well as my meds and seeing Dr S. Hope that makes things clearer for you now and thanks for replying.

  • You can buy levothyroxine here without a previous prescription (the online consultation is easy) reliablepharm.com

  • Hi Karispitit,

    What dose of levothyroxine are you actually being prescribed? And what is the dose of the Actavis tablets that the pharmacy have given you?

  • I'm on 150mcg at the moment and this week end it will increase to 175mcg (I've got some Wockhardt to add to it) and then in about four weeks time it will increase to 200mcg. I've got 100mcg and 50mcg from Actavis.

  • Ok, so your current dose is 150mcg and that is made up of 1x100mcg and 1 x 50mcg Actavis - yes?

    And were you previously taking 150mcg of *only* Wockhardt tablets? (which would have been six Wockhardt tablets daily).

    Sorry for the questions but we need to get a clear picture to have a chance of figuring out what's causing your symptoms :)

  • Hi RedApple,

    Yes you are correct :)

  • Yes me, I questioned the difference in makes and was basically told, it can't affect you! I have all the same symptoms as you even the nose and I have sinus and ear problems also! I am starting to get quite peed off with all this thyroid stuff, nobody told me it would be like this. Hope you feel better soon.

  • Have you looked on the leaflet for the inactive ingredients? You may be allergic to one or more of theses as I was with another brand. It was acacia that caused my symptoms but it could be anything for other people. Also, there are on-going law suits at the moment against two other brands that were not delivering the dose they indicated making many people become hypo.

  • I wonder if you could provide some link to these cases and let us know which brands are the subjects?

    Thanks

    Rod

  • Hi,

    Just wondered if its cheaper to buy from abroad then?

    ===================================================

    [ Link removed by Admin as it is in contravention of guidelines ]

    ===================================================

  • Thanks for your replies everyone. I've been really depressed since I've started Actavis and I'd only just got over it when I was taking Wockhardt. I've decided I'm not taking T4 anymore as its just not working for me so at my next appt in June with Dr S I'm going to switch to NDT.

  • Please don't stop your replacement! I once did this in despair like you and became very ill. If your thyroid isn't working then you need thyroxine no matter how it is delivered. Could you see your dr before June? I'm now prescribed Martindale's purified thyroxine and T3 (cynomel) and I'm fine now.

  • Apart from the depression my symptoms have been the same as yours. I was woken up several times last night with severe cramp in legs, feet and arms. I'm convinced they must be different from my old brand, despite my chemist saying they were the same, just renamed! I have hear that some brands manufactured abroad contain mercury so am now wondering if this could be the problem here.

You may also like...